Louisiana, 2002

Damaging Wind in Louisiana, July 24, 2002

July 24, 2002 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 24, 1:00 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 24, 1:00 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
200 PM CDT WED JUL 24 2002

MODELS SOMEWHAT SIMILAR WITH THE NGM HEAVIEST OF QPF VALUES.  AVN/ETA
MODELS SHOW SHORT WAVE MOVING SOUTH ALONG EASTERN SIDE OF RIDGE AND
DROPPING INTO MISSISSPPI AND SOUTHEAST LOUISIANA THIS AFTERNOON. SEABREEZE
HASNT SET UP THIS AFTERNOON. GOOD OUTFLOW BOUNDAY VISIBLE ON
VISIBLE IMAGERY MOVING AT 20 TO 25 KT FROM SOUTHWEST LOUISISIANA
TOWARDS LAKE PONTCHARTRAIN. ACTIVITY REMAINING BELOW SEVERE LIMITS
BUT THERE REMAINS A CHANCE FOR A FEW MESOS...OOOPS GOT ONE NOW BUT TOO
ELEVATED TO WORRY ABOUT.
WILL KEP CHANCE OD TRWE IN FOR THIS EVENING AND INCREASE POPS TO LIKELY
CATEGORY FOR THURSDAY. AS RIDGE RETROGRADES WEST...ADDITTIONAL SHORT
WAVES ARE AWAITING IN THE WINGS TO DROP INTO THE 850 TROUGH ALONG THE
GULF COAST. DONT SEE ANY CHANGE IN PATTERN TIL THE WEENEND WHEN
RIDGE BUILDS IN FROM THE EAST AND CAPS OFF THE CONVECTION. PRELIMINARY
NUMBERS FOLLOW...WILL SEE IF IFPS SPITS IT OUT CORRECTLY

MCB 72 90 72 91 3634  BTR 73 91 73 91 4624
MSY 76 91 76 91 4634  GPT 75 90 75 90 4634

.NEW...NONE
LA...NONE.
MS...NONE.

In the hours before

Special weather statement, Jul 24, 9:30 AM CST, 4 hours 50 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-251100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT WED JUL 24 2002

.SYNOPSIS...AN UPPER LEVEL LOW PRESSURE TROUGH REMAINS NEAR
STATIONARY OVER THE GULF COAST STATES. THIS ALONG WITH AFTERNOON
HEATING WILL AGAIN RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING.

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL BE MORE NUMEROUS DURING THE AFTERNOON
AND EARLY EVENING HOURS. IN ADDITION TO FREQUENT LIGHTNING...SOME OF
THE STORMS WILL PRODUCE HEAVY DOWNPOURS OF RAIN AND GUSTY WINDS.
ISOLATED SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS.

.ACTIONS...
NONE AT THIS TIME.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ascension

When
July 24, 2:20 PM CST
Where
Ascension County, Brittany
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
30.217, -90.883

A few trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311071.